MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM UNIVERSAL VARIABLE ANGLE LOCKING DRILL GUIDE; GUIDE, SURGICAL, INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM UNIVERSAL VARIABLE ANGLE LOCKING DRILL GUIDE; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.211.002
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/ investigation.Reporter is a j&j employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that, surgeon states the va drill guides and depth gauges from the standard va systems are not user friendly and due to their difficulty of use he has had delays for misplaced screws.The va drill guide is too difficult to lock into the small 2.7mm holes resulting in occasional over angles of drills.The depth gauges found on the systems are also difficult to read as the measurements only appear on one side of the instrument.The new style 2.7mm drill guides and depth gauges are required to ensure correct screw placement in the small va plates.As not all surgeons in the account have this difficulty i would like to keep the old style instruments and the new style instruments to give all surgeons the instruments they find work best.Concomitant device reported: unknown screws (part # unknown, lot # unknown, quantity unknown).This report is for one (1) 2.0mm universal variable angle locking drill guide.This is report 4 of 5 for complaint (b)(4).

Brand Name
2.0MM UNIVERSAL VARIABLE ANGLE LOCKING DRILL GUIDE
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12340057
Report Number2939274-2021-04723
Device Sequence Number11940319
Product Code FZX
UDI-Device Identifier07611819443143
UDI-Public(01)07611819443143
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.211.002
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2021
Initial Report FDA Received Date08/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1